Sign in to follow this  
Followers 0

Premature ejaculation after discontinuing SSRIs

14 posts in this topic

Posted · Report post

Hi, I've just tapered off Effexor, as it wasn't cutting it, and seemed to be totally crushing my libido and sexual function (I could easily go for a month without ejaculating - not a good idea if you're in a relationship!).

Anyway, I noticed that my sensitivity is substantially increased, since coming off the Effexor, and I have greater ability to get an erection. However, I now seem to be suffering from premature ejaculation. I noticed a similar reaction when I came off escitalopram earlier this year.

There's a case report on PubMed about this:

http://www.ncbi.nlm.nih.gov/entrez/query.f...2589&query_hl=2

Anyone have any similar experiences? I don't want to go back on SSRIs just to control ejaculation, especially as I'm pretty sure they totally zap my libido!

Share this post


Link to post
Share on other sites

Posted · Report post

Hi, I've just tapered off Effexor, as it wasn't cutting it, and seemed to be totally crushing my libido and sexual function (I could easily go for a month without ejaculating - not a good idea if you're in a relationship!).

Anyway, I noticed that my sensitivity is substantially increased, since coming off the Effexor, and I have greater ability to get an erection. However, I now seem to be suffering from premature ejaculation. I noticed a similar reaction when I came off escitalopram earlier this year.

There's a case report on PubMed about this:

http://www.ncbi.nlm.nih.gov/entrez/query.f...2589&query_hl=2

Anyone have any similar experiences? I don't want to go back on SSRIs just to control ejaculation, especially as I'm pretty sure they totally zap my libido!

<{POST_SNAPBACK}>

I've had the same experience, I'm now I'm reluctant to get off them again.  ;)

Share this post


Link to post
Share on other sites

Posted · Report post

Had the same problem with Paxil....though after about a week off the stuff I started having major withdrawal symptoms and wound up back on it when they refused to subside.  I can't honestly say that I have ever really noticed any great benefit from Paxil but after being on it for 13 years and essentially being addicted to it, I feel better with than without it.  Just for all the wrong reasons.

Share this post


Link to post
Share on other sites

Posted · Report post

Hmm, well this is a 2 year old thread.

Note that he said he "just tapered off..."

It takes a med 2-3 months to probably reach full effect, so its not unreasonable to expect it to take 2-3 months to lose effect. Judging a med for side effects immediately after a change probably isn't realistic.

a.m.

Share this post


Link to post
Share on other sites

Posted · Report post

Have suffered from the onset of premature ejaculation every time I have stopped using a SSRI. Oh the irony, during the use of the drugs, reaching orgasm is next to impossible, then after stopping them I am reduced to a teenager on prom night; fast out of the gate is an understatement. Luckily, after a couple of months of being off the meds, the premature ejaculation problem goes away and everything returns to that normal place between Paxil pornstar and post Paxil minuteman.

Share this post


Link to post
Share on other sites

Posted · Report post

Since 14. Hasn't gone away. Over the past 8 years, there have been periods where I have been off for quite some time. It seems to be permanent (or very long term) in my case.

Share this post


Link to post
Share on other sites

Posted · Report post

I have the same problem as Cappa. I've been off the meds for 5 years and it appears to just be getting worse for me. I never had any problems before the pills.

Share this post


Link to post
Share on other sites

Posted · Report post

Have suffered from the onset of premature ejaculation every time I have stopped using a SSRI. Oh the irony, during the use of the drugs, reaching orgasm is next to impossible, then after stopping them I am reduced to a teenager on prom night; fast out of the gate is an understatement. Luckily, after a couple of months of being off the meds, the premature ejaculation problem goes away and everything returns to that normal place between Paxil pornstar and post Paxil minuteman.

Im having the same problems as above. hoping that things return to normal.

Share this post


Link to post
Share on other sites

Posted · Report post

Have suffered from the onset of premature ejaculation every time I have stopped using a SSRI. Oh the irony, during the use of the drugs, reaching orgasm is next to impossible, then after stopping them I am reduced to a teenager on prom night; fast out of the gate is an understatement. Luckily, after a couple of months of being off the meds, the premature ejaculation problem goes away and everything returns to that normal place between Paxil pornstar and post Paxil minuteman.

How long did your sex drive take to go back to normal? It's horrific! I ejaculate within one minute but never had the problem before or taking the drug. Did you do anything else or did it just go away? Was the change back to normal gradual, as in, did you last longer and longer until you were back to normal?

Please get back to me as I would love to hear any ideas or other information you can share.

Share this post


Link to post
Share on other sites

Posted · Report post

I never ever had a premature ejaculation problem in my life before Paxil. During Paxil I had a hard time even having an orgasm but I could work up to it. After taking the stuff for about 10 years I started having short term memory issues, so I took myself off of it. Since then I'm a minute man and it sucks. It's been about a year since I've been off of it. It seems like my penis is now hypersensative. I don't even want to have sex anymore because I now feel like a hugh failure at something that I was really good at before. I wouldn't wish it on anybody but I'm also glad to see I'm not alone. I had no idea what I was getting into when I started taking this crap. The only reason I'm writing this is to warn anyone who is thinking about going on it. My advice would be to look for something else.

Share this post


Link to post
Share on other sites

Posted · Report post

I've been on Celexa 20mg since 2002. On Jan 4th I started taking 10mg, and then

on Jan 13th I stopped. Since then i've had a problem with premature

ejaculation, ** which I had before I started the Celexa long ago. ** However, I don't

recall it being this bad. It seems worse than back before 2002, but I could be

mistaken.

My penis seems more sensitive. My orgasms feel stronger, and I have my libido

back. The main reason I quit taking it was because I suspected it was making me

fat and also causing me to be tired. I've lost 12lbs just this month (!).

So yeah, most everything is much better off the Celexa - I've been seeing a

psychologist since April preparing for this, addressing my anxiety issues

instead of just taking pills. But the PE issue is kind of bummer.

Not sure I would consider it a Post-SSRI sexual disorder, since I did suffer from

it before I started the Celexa. But it does seem worse, and my penis does seem

more sensitive. I've seen a handful of references to people stopping SSRIs and

developing PE, but none about people then trying to address the PE issues with

the various techniques out there. Has anyone who developed PE after stopping

an SSRI successfully overcome their PE issues without going back on an SSRI?

Share this post


Link to post
Share on other sites

Posted · Report post

I cannot comment on this, being female (although I think my profile still might say male and I need to change that) but I'd advise addressing with psychiatrist and being referred to someone who specializes in sexual type therapy issues. They are out there, those therapists.

Anna

Share this post


Link to post
Share on other sites

Posted (edited) · Report post

I cannot comment on this, being female (although I think my profile still might say male and I need to change that) but I'd advise addressing with psychiatrist and being referred to someone who specializes in sexual type therapy issues. They are out there, those therapists.

I asked my psychologist about it today, but I didn't get much in the way of concrete answers. As for sex therapists, I've been looking but the nearest ones are like 3 hours away according to the AASECT website. :(

The internet isn't great for searching for information about premature ejaculation; its all sites trying to sell me stuff!

Edited by bronzecow922

Share this post


Link to post
Share on other sites

Posted · Report post

See if any will do phone tx and/or your insurance will pay for it.

Yes indeed these mythical sex therapists are few and far between. Anna

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0